MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Impaired Healing (2378)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00086.Medical products: unknown sternalock screw, part# ni, lot# ni.
 
Event or Problem Description
It was reported the patient underwent a revision to remove sternal closure device six (6) months following implantation due to infection.It was suggested that the patient condition of diabetes may have contributed to the delayed healing of an infection.It was indicated the 8 hole x plate component was implanted on the manubrium instead of the body of the sternum as recommended in the ifu.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
Upon further review, the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device and therefore not reportable.The patient developed an infection and product was explanted approximately 5 1/2 months after implant.It was noted the patient had diabetes which is known to impact a patient's ability to heal and may contribute to development of an infection.During the investigation process a review of the sterile certifications for sl360 multi-implant system were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted product are not identified as the source or contributing to the reported infection.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities such as risk factors.In this case, information received indicates the patient has diabetes which is a known risk factor which can lead to slow or impaired healing, and predisposition to infection.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11368654
Report Number0001032347-2021-00085
Device Sequence Number11597066
Product Code HRS
UDI-Device Identifier00841036190668
UDI-Public(01)00841036190668(17)250330(10)066030
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number066030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight86